New Mexico, 2004

Flash Flood in New Mexico, July 10, 2004

July 10, 2004 · NWS ABQ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 10, 2:00 PM MST, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 10, 2:00 PM MST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUL 10 2004

.DISCUSSION...
WATER VAPOR LOOP STILL INDICATING PLENTY OF MID/UPPER LEVEL MOISTURE
OVER THE STATE. HOWEVER LAST FEW IMAGES SHOW A DRIER PUNCH TRYING TO
MOVE INTO SW NM AS WELL AS THE FOUR CORNERS REGION...POSSIBLY
HAMPERING CONVECTION IN THESE AREAS. ANOTHER REPEAT PERFORMANCE OF
STORMS HAVE DEVELOPED OVER THE WEST CENTRAL/SW MOUNTAINS...AND
ALONG/E OF THE CENTRAL MTN CHAIN. PRECIPITABLE WATER APPROXIMATELY
ONE INCH ON KABQ 12Z SOUNDING WITH FORECASTED 1.25 TO 1.50 INCHES IN
E/SE NM. HAVE INCREASED POPS EVERYWHERE EXCEPT THE NW QUADRANT. WENT
LIKELY FOR THE EARLY EVENING OVER A PORTION OF THE ERN PLAINS. WITH
UPPER LEVEL RIDGE AXIS PERSISTING OVER THE ERN THIRD OF THE STATE...
EXPECT STEERING FLOW TO REMAIN WEAK. WITH RECENT RAINS OVER THIS
SAME AREA...CAN NOT RULE OUT MINOR FLASH FLOODING ONCE AGAIN TODAY.
WILL HOLD OFF ON ISSUING HEADLINES AT THIS TIME AS FLOODING CONCERNS
SHOULD BE REMOTE IN NATURE. ISOLATED SEVERE WEATHER A POSSIBILITY
OVER THE HIGH PLAINS AS WELL.

TROPICAL WAVE/INVERTED TROUGH OVER WESTERN GULF WILL CONTINUE TO
UNDERCUT RIDGE AND MOVE INTO W TX. RIDGE SHIFTS TO THE N ON MON...
DISPLACING THE MOISTURE AXIS TO WRN HALF OF CWA. THIS WILL ALLOW
HIGHEST THREAT FOR STORMS TO BE CONFINED W OF THE HIGH PLAINS OF NM
AS EASTERLY FLOW BRINGS WEAK IMPULSES UNDER THE UPPER HIGH. INHERITED
GRIDS PAINTED THIS PICTURE VERY WELL...WITH ONLY MINOR TWEAKS MADE.

SLIGHT PATTERN CHANGE EXPECTED FOR THE LATTER HALF OF THE WORK WEEK
AS ENERGY RIDES THE NRN EDGE OF THE UPPER RIDGE. THIS WILL SHOVE THE
HIGH SOUTHWARD...PROVIDING NW FLOW OVER THE NE ZONES. WITH BACK DOOR
COLD FRONT FORECAST TO STALL OUT NEAR NM/CO BORDER COMBINED WITH NW
FLOW ALOFT...EXPECT PRECIP A POSSIBILITY IN THIS AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 059/092 060/093 059 46222
GALLUP.................... 052/086 052/089 054 46333
GRANTS.................... 054/087 054/089 055 46333
GLENWOOD.................. 064/092 064/092 066 46333
CHAMA..................... 047/083 047/085 048 46333
LOS ALAMOS................ 055/085 055/087 055 46323
RED RIVER................. 043/079 043/078 045 46333
TAOS...................... 050/087 050/088 051 46323
SANTA FE.................. 056/087 056/088 056 46323
SANTA FE AIRPORT.......... 059/089 058/090 058 46323
ESPANOLA.................. 059/092 059/091 058 46323
ALBUQUERQUE HEIGHTS....... 068/091 066/093 068 46323
ALBUQUERQUE VALLEY........ 067/092 064/096 068 46323
ALBUQUERQUE FOOTHILLS..... 068/088 064/090 065 46323
ALBUQUERQUE WEST MESA..... 068/090 065/095 066 46323
SOCORRO................... 065/092 064/095 065 46333
SANDIA PARK/CEDAR CREST... 059/087 058/087 058 46323
MORIARTY/ESTANCIA......... 055/088 055/090 058 46423
CARRIZOZO................. 063/091 065/091 063 46332
RUIDOSO................... 060/082 058/082 059 46333
RATON..................... 054/089 055/091 054 46323
LAS VEGAS................. 054/087 055/088 054 46423
ROY....................... 058/090 058/091 060 46523
CLAYTON................... 062/091 063/092 064 46522
SANTA ROSA................ 062/094 062/094 064 46622
TUCUMCARI................. 066/095 066/095 066 46622
FORT SUMNER............... 065/094 065/095 065 46622
CLOVIS.................... 064/093 064/094 065 46522
PORTALES.................. 065/094 065/095 066 46422
ROSWELL................... 068/095 066/095 068 46422
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

46/DPORTER
Hazardous weather outlook, Jul 10, 5:00 AM MST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 10 2004

NMZ001>021-026-111200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
527 AM MDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ONE OR TWO
STORMS ACROSS THE EASTERN PLAINS COULD NEAR OR BECOME SEVERE THIS
AFTERNOON AND EVENING. MAIN THREAT WILL BE HAIL AND GUSTY WINDS ALONG
WITH HEAVY RAIN. CENTRAL AND WESTERN AREAS COULD SEE A FEW HEAVY RAIN
PRODUCERS WHICH COULD CAUSE LOCALIZED RISES IN ARROYOS AND SMALL
STREAMS.

.DAYS TWO THROUGH SEVEN...

A CONTINUED INFLUX OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO
DEVELOP EACH AFTERNOON. AN INCREASE MOISTURE CONTENT WITHIN THE
ATMOSPHERE MAY GIVE RISE TO HEAVY RAIN PRODUCERS. MOST FAVORED AREAS
WILL BE FROM THE CENTRAL MOUNTAINS WEST TO THE ARIZONA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Harding

When
July 10, 4:53 PM MST to 6:00 PM MST
Where
Harding County, Roy
Reported by
OFFICIAL NWS OBS.
Coordinates
35.858, -103.820 (the zone’s center; the record gives no point)

Heavy road flooding reported in Roy.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416625.